Oct 22, 2011
my doctor is changing me from atripla to epzicom and edurant.I started meds in 2003 on trizivir and viramune and then atripla in 2008 but now he said the atripla is causing overactive kidney function.He sad its safe for me to take epzicom.The atripla is killing the monster good but do you think edurant and epzicom will give the monster its strength back? ive always have takin my weapons 100% everyday.
Thank you Sir
Response from Dr. Young
Hi and thanks for posting.
Depending on the degree of the side effects or toxicity that you're experiencing from the medications in Atripla, it isn't unreasonable to consider a switch.
If you've had loss of kidney function (perhaps due to the tenofovir in Atripla), and (as you suggest), your genetic testing doesn't show risk of abacavir allergic reaction, switching from tenofovir/FTC (aka Truvada, or 2/3 or Atripla) to abacavir/3TC (Epzicom) is entirely reasonable. Epzicom has been very extensively studied and there are several studies that look at the combination of Epzicom with efavirenz (Sustiva).
A switch from the efavirenz component of Atripla to an alternative medication could also be considered if there is sufficient reason (though I'm generally an ain't-broke-don't fix kind of guy). Rilpivirine (Edurant, part of Complera) is a newer NNRTI medication that, like Epzicom is part of the US Treatment Guideline alternative agents. Rilpivirine does need to be taken with a fat-containing meal and one must be careful about taking antacids. There are no studies to date of a Epzicom/Edurant combo, but there's little reason to think that it wouldn't be effective.
Let us know what you and your healthcare provider decide. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Thrush Could I Have Acute HIV Infection
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Tingling Lips After Swallowing Worried I Have HIV
- Can Chlamydia Cause Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.